It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • cytomel to Armour - not going well!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 06-23-2014, 10:35 AM   #1
    gupps91
    Newbie
    (female)
     
    gupps91's Avatar
     
    Join Date: Jun 2014
    Posts: 1
    gupps91 HB User
    cytomel to Armour - not going well!

    After being on T4 only for years and years and realizing it was just not working, I was switched to T3 only and it seemed to help, but I have never felt "better." My hair quit falling out in clumps, but I was still foggy headed and always tired. I found a Dr. who would prescribe Armour and she started me on 2 grains, this coming off of 50 of Cytomel. I was horribly dizzy and agitated and my heart pounded all the time. So I switched to 25 of Cytomel in the morning and one grain of armour at night. I chew and swallow both of them. But my symptoms of weight gain and pounding heart still persist. I really want Armour to work, as I have heard such good things about it, but I don't know how to proceed. Should I quit the cytomel and move up on my Armour? Does my body just need to adjust? Any wisdom is appreciated!!

     
    Sponsors Lightbulb
       
    Old 06-24-2014, 07:28 AM   #2
    midwest1
    Senior Veteran
    (female)
     
    Join Date: Jan 2003
    Location: Missouri, USA
    Posts: 12,925
    midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
    Re: cytomel to Armour - not going well!

    Two grains of Armour contains just 18 mcgs of T3, far less than the 50 mcgs you were getting in your Cytomel. I can't see why you'd be having signs of overmedication with the switch.

    It's probably a matter of adjustment only. Try to hang in there. Good luck.
    __________________
    "We can complain because rose bushes have thorns, or rejoice because thorn bushes have roses." Abraham Lincoln
    ~~~~~~~~~~~~~~~~~~~~~~~~

     
    Old 06-24-2014, 11:03 AM   #3
    Sadtosay
    Veteran
    (female)
     
    Join Date: Feb 2014
    Location: Campbell River, B.C.
    Posts: 434
    Sadtosay HB UserSadtosay HB UserSadtosay HB UserSadtosay HB UserSadtosay HB UserSadtosay HB UserSadtosay HB UserSadtosay HB User
    Re: cytomel to Armour - not going well!

    I was put on Cytomel for the first time earlier this year and even on the lowest, tiniest dose (5mcg) it made me very, very ill. Same as you -- weight gain and pounding heart, plus burning skin in the middle of the night and constant nausea. My doctor took me off the Cytomel and Synthroid and put me on Erfa. It's early days on the new medication, but so far, so good.

    You're still taking the Cytomel, so it's no surprise that you still have these symptoms. You may be like me in that any amount of Cytomel, even the smallest amount, can make you sick. Also, the Armour has T3, too, so you're still getting a lot of it. Hopefully once you're completely on the Armour and completely off the Cytomel you'll be okay.

    Last edited by Sadtosay; 06-24-2014 at 11:05 AM.

     
    Closed Thread

    Tags
    armour, cytomel, hypothyrodism, pounding heart



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:21 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!